NDA Cautions Health Workers Against Use of Gentamycin

2493 Views

In short
The authority made the warning following reports that the drug was causing severe side cases in some of its users

The National Drug Authority-NDA has warned health workers against using certain batches of gentamycin.

Gentamycin is a type of antibiotic that is used to treat a number of bacterial infections that are caused by staphylococcus aureus and streptococci like boils, impetigo, food poisoning, cellulitis, toxic shock syndrome, pink eye, meningitis, bacterial pneumonia and flesh eating bacteria.

According to the NDA, certain types of the drug that are being manufactured from certain countries are causing severe side effects.

Victoria Nambasa Bukenya, Director Product Safety say that they are concerned because they have received reports of exaggerated side effects of the drug.

//Cue in; "In this case…
Cue out…it raised concern.//"

The side effects that have been reported include; immediate severe headache, blurred vision, fainting, rush and itching.

Nambasa said that they will not stop the use of the drug because only a few batches have been identified as causing severe side effects. The batches reported include; 170390,170929 and 1703106.